Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2006, 1:14 PM MDT for Larimer County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 1:14 PM MDT (19:14 UTC)
- Expired
- Jul 1, 2006, 1:33 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 011914 SVRBOU COC069-012000- /O.NEW.KBOU.SV.W.0079.060701T1914Z-060701T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 114 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 200 PM MDT * AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ESTES PARK...OR ABOUT 25 MILES SOUTHWEST OF FORT COLLINS...MOVING EAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTES PARK. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4039 10556 4026 10555 4026 10517 4041 10523 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 011933 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 132 PM MDT SAT JUL 1 2006 COC069-011942- /O.CAN.KBOU.SV.W.0079.000000T0000Z-060701T2000Z/ LARIMER CO- 132 PM MDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARIMER COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4039 10556 4026 10555 4026 10517 4041 10523 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:50 AM MDT, 11 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 1:50 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 150 AM MDT SAT JUL 1 2006 .SHORT TERM DISCUSSION...TDA-TNGT...MDLS MAINTAIN UPR RDG OVR CNTRL AND SRN RCKYS. GUD SHT WV MOVG ACRS NRN GRT PLAINS WILL ALLOW A CDFNT TO MOVE S OVR HI PLAINS INTO NERN CO BY ARND SNRS. SFC HI PRES BLDG OVR THE PLAINS BHND THE CDFNT WILL PRODUCE MOIST LO LVL UPSLP FLO AGAINST ERN SLP MTNS. THIS COMBINED WITH A WK SHT WV AND INCRSG MSTR IN THE MID AND UPR LVLS WILL INCRS THE INSTBLTY IN THE AIR MASS. CAPES FM FCST UPR AIR SOUNDINGS RANGE UP TO 800J/KG OVR THE URBAN CORRIDOR AND UP TO 1370J/KG OVR NERN PLAINS. THUS A FEW TSTMS MAY BCM SVR OVR THE ERN FTHLLS AND NERN PLAINS THIS AFTN AND EVE. PRECIPITIBLE WATER ALSO INCREASES TO MORE THAN AN INCH AS AMS BCMS NRLY SATURATED AT ALL LVLS. SO SOME PLACES MAY SEE SGFNT RAINFALL ALSO. TEMPS BHND CDFNT WILL BE 8 TO 12 DEGS COOLER THAN YSTRDYS HOT READINGS ON PLAINS. WILL GENLY COMPROMISE AMONGST MOS TEMP GDNC VALUES. .LONG TERM DISCUSSION...THE FORECAST SCENARIO HAS NOT CHANGED WITH THE EVENING RUNS...SO ONLY MADE MINOR ADJUSTMENTS TO THE FORECAST PACKAGE FOR SUNDAY AND SUNDAY NIGHT. THE IDEA OF MOIST UPSLOPE FLOW CONTINUING ACROSS NORTHEAST COLORADO THROUGH ABOUT TUESDAY STILL SEEMS TO BE A GOOD ONE. WITH BETTER MOISTURE AT LOWER AND MID LEVELS...CHANCES FOR SOME THUNDERSTORMS WITH BENEFICIAL RAINS WILL IMPROVE. FORECAST CONTAINS A RATHER BROAD SCOPE SINCE IT IS HARD TO IDENTIFY ANY FEATURES WHICH COULD FOCUS ACTIVITY NEAR ANY PARTICULAR LOCATIONS. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER THAN WHAT WE HAVE BEEN EXPERIENCING DUE TO THE POST-FRONTAL UPSLOPE WINDS AND THE PRESENCE OF ADDITIONAL MOISTURE AND PRECIPITATION. LATE NEXT WEEK COULD BRING A DECREASE IN SHOWER COVERAGE IF THE UPPER RIDGE RE-AMPLIFIES. HOWEVER...IF THE CENTER OF THE UPPER RIDGE SETS UP OVER TEXAS AND THE SOUTHEAST U.S. LIKE THE LATEST GFS SHOWS...THEN MID LEVEL MOISTURE WILL CONTINUE MOVING OVER THE FOUR CORNERS REGION...AND THE CHANCE OF AFTERNOON SHOWERS OVER OUR FORECAST AREA WILL CONTINUE. NO COMPLAINTS THOUGH. WE CAN USE THE MOISTURE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/KDRBY
Hazardous weather outlook, Jul 1, 10:35 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT SAT JUL 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT SAT JUL 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY MIDDAY AND SPREAD OVER THE URBAN CORRIDOR AND PLAINS BY MID AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL. THERE IS MORE MOISTURE IN THE AIRMASS OVER MUCH OF THE FORECAST AREA TODAY. AS A RESULT...SOME STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH AT LEAST THE MID PART OF NEXT WEEK. EASTERLY LOW LEVEL FLOW OVER THE EASTERN PLAINS WILL KEEP THE AIRMASS MOIST AND FAIRLY UNSTABLE THROUGH THE PERIOD. A FEW STORMS ON THE PLAINS AND FOOTHILLS MAY BECOME SEVERE EACH DAY WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
| Jul 1, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.